Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 3, NWS La Crosse, WI

April 12, 20144 counties in Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Apr 12, 2014, 9:41 AM CDT for 4 counties in Wisconsin. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2014, 9:41 AM CDT (14:41 UTC)
Expired
Apr 12, 2014, 10:30 AM CDT
In force
49 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI

The radar

The La Crosse radar (KARX), 87 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 10:27 AM CDTHAIL 0.25Tomah, WI
Apr 12, 10:33 AM CDTHAIL 0.25Sparta, WI
Apr 12, 10:37 AM CDTHAIL 0.255 S Sparta, WI
Apr 12, 10:37 AM CDTHAIL 0.755 S Sparta, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2369 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WUUS53 KARX 121441
SVRARX
WIC053-057-063-081-121530-
/O.NEW.KARX.SV.W.0003.140412T1441Z-140412T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
941 AM CDT SAT APR 12 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
  MONROE COUNTY IN WEST CENTRAL WISCONSIN...
  JUNEAU COUNTY IN CENTRAL WISCONSIN...
  SOUTHEASTERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 1030 AM CDT

* AT 940 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES SOUTHWEST OF BLACK RIVER FALLS TO NEAR
  BANGOR...MOVING EAST AT 55 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...TRAINED WEATHER SPOTTERS. AT 940 AM...70 MPH WINDS WERE  
REPORTED IN NORTHERN HOUSTON COUNTY.. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BLACK RIVER FALLS AROUND 950 AM CDT.
  CASHTON AND MILLSTON AROUND 955 AM CDT.
  ELROY AROUND 1020 AM CDT.
  NEW LISBON AROUND 1025 AM CDT.
  MAUSTON AND PETENWELL LAKE AROUND 1030 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SHENNINGTON...NORMAY RIDGE...MATHER...JOHNSON HILL...I 94 EXIT 135...
I 90 94 EXIT 61...FALL HALL GLEN...THE NORTH FLOWAGE...LEMONWEIR AND
THE MEADOW VALLEY FLOWAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4373 9095 4429 9091 4430 9032 4425 9031
      4425 8993 4418 8991 4415 8993 4417 8997
      4412 8998 4412 9001 4408 9003 4401 9001
      4398 8996 4392 8995 4391 8998 4386 8996
      4377 8985 4373 8984
TIME...MOT...LOC 1440Z 271DEG 49KT 4421 9096 4382 9103 

HAIL...<.75IN
WIND...70MPH

$$

HALBACH
1 follow-up statement
029 
WWUS53 KARX 121504
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1004 AM CDT SAT APR 12 2014

WIC053-057-063-081-121530-
/O.CON.KARX.SV.W.0003.000000T0000Z-140412T1530Z/
JACKSON WI-MONROE WI-JUNEAU WI-LA CROSSE WI-
1004 AM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR SOUTHEASTERN JACKSON...MONROE...JUNEAU AND SOUTHEASTERN LA CROSSE
COUNTIES...

AT 1003 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHWEST OF NECEDAH TO 7 MILES NORTHEAST OF
CASHTON...MOVING EAST AT 70 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  PETENWELL LAKE AROUND 1015 AM CDT.
  ELROY AROUND 1020 AM CDT.
  NEW LISBON AROUND 1025 AM CDT.
  MAUSTON AROUND 1030 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SHENNINGTON...NORMAY RIDGE...MATHER...JOHNSON HILL...I 94 EXIT 135...
I 90 94 EXIT 61...FALL HALL GLEN...THE NORTH FLOWAGE...LEMONWEIR AND
THE MEADOW VALLEY FLOWAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4373 9095 4429 9091 4430 9032 4425 9031
      4425 8993 4418 8991 4415 8993 4417 8997
      4412 8998 4412 9001 4408 9003 4401 9001
      4398 8996 4392 8995 4391 8998 4386 8996
      4377 8985 4373 8984
TIME...MOT...LOC 1503Z 272DEG 59KT 4413 9024 4381 9066 

HAIL...<.75IN
WIND...60MPH

$$

HALBACH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:36 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 12, 6:36 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
636 AM CDT SAT APR 12 2014

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 316 AM CDT SAT APR 12 2014

THE MAIN FORECAST CONCERN IS WITH THE PRECIPITATION CHANCES
THROUGH THE PERIOD.

WATER VAPOR SATELLITE THIS MORNING SHOWS A SHORT WAVE TROUGH
MOVING ACROSS THE DAKOTAS. REGIONAL RADARS SHOW AN AREA OF SHOWERS
OUT AHEAD OF THE WAVE ACROSS NORTHERN MINNESOTA WITH A SMALLER
AREA OVER SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA. THE 12.05Z
HRRR SEEMS TO HAVE A GOOD IDEA ABOUT THE ONGOING
ACTIVITY...ALTHOUGH IT MAY BE A LITTLE UNDERDONE WITH THE ACTION
AROUND OVER NORTHWEST IOWA. THE GENERAL TREND OF THE HRRR AND THE
12.00Z HI-RES ARW IS TO MOVE THE ACTIVITY ALMOST STRAIGHT EAST AS
THE SHORT WAVE TROUGH MOVES ACROSS MINNESOTA AND NORTHERN
WISCONSIN. HAVE TRENDED THE RAIN CHANCES FOR THIS MORNING TOWARD
THESE MESO MODELS WITH THE HIGHEST CHANCES ACROSS THE NORTHERN
SECTIONS CLOSER TO THE SHORT WAVE TROUGH WITH AT LEAST AT 30 TO 40
PERCENT CHANCE ACROSS THE SOUTH.

ONCE THIS ACTIVITY MOVES BY...THERE SHOULD BE A LULL IN THE
ACTIVITY AS THE REGION GETS IN BETWEEN SHORT WAVE TROUGHS FOR A
WHILE EARLY THIS AFTERNOON. THE NEXT SHORT WAVE THROUGH WILL THEN
START TO APPROACH FROM THE SOUTHWEST FOR LATE THIS AFTERNOON AND
MOVE ACROSS THE REGION THIS EVENING. THIS WAVE WILL BRING THE NEXT
ROUND OF FORCING PRODUCING SOME WEAK PV ADVECTION IN THE 500-300
MB LAYER. THE LOW LEVEL JET WILL INCREASE AHEAD OF THIS WAVE WITH
THE NOSE OF THE 850 MB MOISTURE TRANSPORT EXPECTED TO BE OVER
EASTERN IOWA AND INTO THE WEAK FRONT THAT GETS PUSHED INTO THE
AREA BY THIS MORNING/S ACTIVITY. THE 12.00Z NAM SHOWS THE WARM AIR
ADVECTION AHEAD OF THE WAVE PRODUCING BETWEEN 2 AND 6 UBAR/S OF UP
GLIDE INTO AND OVER THIS FRONT. THE HI-RES ARW SHOWS A LINE OF
CONVECTION FIRING UP DURING THE LATE AFTERNOON AND EVENING ALONG
THE FRONT OVER THE SOUTHERN SECTIONS OF THE FORECAST AREA. STILL
SOME UNCERTAINTY ON HOW MUCH MOISTURE WILL RETURN TO THE AREA AND
THUS THE AMOUNT OF CAPE THAT WILL BE AVAILABLE. HOWEVER...EXPECT
THAT THERE WILL BE ENOUGH CAPE TO SUPPORT STORMS AND EVEN THE
POSSIBILITY OF SOME SEVERE AS THERE WILL BE AMPLE SHEAR IN PLACE
WITH THE NAM SUGGESTING BETWEEN 50 AND 60 KNOTS IN THE 0-6KM
LAYER. APPEARS LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN
THREAT WITH THE BEST LOW LEVEL HELICITY EXPECTED TO REMAIN WELL
SOUTH OF THE AREA.

ANOTHER LULL IN THE ACTIVITY IS THEN EXPECTED TO OCCUR DURING THE
OVERNIGHT HOURS UNTIL YET ANOTHER SHORT WAVE TROUGH COMES IN FROM
THE SOUTHWEST. THIS WAVE WILL COME ACROSS THE REGION SUNDAY AND
THE MODELS HAVE REMAINED CONSISTENT IN SHOWING THIS TO THE BE THE
STRONGEST OF ALL THE WAVES. IN ADDITION TO THE FORCING FROM THE
WAVE ITSELF...IT APPEARS THERE WILL BE SOME JET DYNAMICS WITH THE
POSSIBILITY OF BEING IN THE LEFT EXIT REGION OF THE JET COMING IN
WITH THE WAVE AND THE RIGHT ENTRANCE REGION OF THE NORTHERN STREAM
JET AXIS MOVING ALONG THE CANADIAN BORDER. WEAK TO MODERATE
FRONTOGENESIS SHOULD OCCUR IN THE 1000-500 MB LAYER ACROSS MAINLY
THE SOUTHERN PARTS OF THE AREA WITH THE SLOW MOVING FRONTAL
BOUNDARY STILL IN THE VICINITY. ANOTHER ROUND OF 2 TO 6 UBAR/S OF
ISENTROPIC UP GLIDE SHOULD OCCUR ON THE 295K SURFACE INTO AND OVER
THE FRONT. THIS PERIOD OF STRONG FORCING IS EXPECTED TO PRODUCE
WIDESPREAD RAINS FOR MOST OF THE REGION...ESPECIALLY SUNDAY
AFTERNOON AND WILL SHOW 75 TO 100 PERCENT RAIN CHANCES ROUGHLY
ALONG AND SOUTH OF INTERSTATE 90. THE HIGH PRECIPITATION CHANCES
WILL CONTINUE INTO SUNDAY EVENING ACROSS THE EASTERN PARTS OF THE
AREA...BUT WILL START TO DIMINISH FOR THE REST OF THE AREA AS THE
SHORT WAVE TROUGH AND FORCING STARTS TO MOVE PAST WITH THE
POSSIBILITY OF THE PRECIPITATION ENDING LATE SUNDAY NIGHT ACROSS
THE FAR WEST. THERE STILL LOOKS TO BE ENOUGH COLD AIR THAT COMES
IN AT THE END OF THE PRECIPITATION CHANCES FOR A CHANGE OVER TO
SOME LIGHT SNOW. ANY ACCUMULATIONS SHOULD BE LIMITED TO THE
SOUTHEAST PARTS OF THE AREA WITH AMOUNTS LESS THAN A HALF INCH.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 316 AM CDT SAT APR 12 2014

THE MODELS CONTINUE TO SHOW DIFFERING SOLUTIONS FOR THE MIDDLE AND
END OF THE UP COMING WEEK. ALL OF THE MODELS SHOW ENERGY MOVING
ON TO THE SOUTHWEST CANADIAN SHORE FROM THE PACIFIC TUESDAY. THE
12.00Z ECMWF THEN TAKES THIS WAVE EAST IN A NEARLY ZONAL FLOW. THE
12.00Z GFS AND THE GEM SHOW THIS WAVE MOVING SOUTHEAST AND FORMING
AN UPPER LEVEL LOW OVER THE CENTRAL ROCKIES BY WEDNESDAY NIGHT
WITH THE GFS CLOSING THIS LOW OFF WHILE THE GEM KEEPS IT AS AN
OPEN SYSTEM. ALL THE MODELS THEN SHOW THIS SYSTEM COMING ACROSS
THE CENTRAL PART OF THE COUNTY THURSDAY THROUGH FRIDAY...WHICH IS
GOOD TIMING CONSIDERING THE DIFFERENCES IN STRENGTH. FOR
NOW...WILL STAY WITH THE MODEL CONSENSUS GRIDS WHICH PRIMARILY
HAVE 20 TO 30 PERCENT PRECIPITATION CHANCES FOR WEDNESDAY THROUGH
FRIDAY. UNFORTUNATELY...TEMPERATURES LOOK TO REMAIN BELOW NORMAL
FOR NEXT WEEK WHICH WILL RESULT IN SNOW CHANCES AT NIGHT AND RAIN
CHANCES DURING THE DAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 636 AM CDT SAT APR 12 2014

FAIRLY COMPLEX FORECAST SETTING UP FOR THE KRST/KLSE TAF SITES.
CURRENTLY WATCHING A LARGE SHIELD OF SHRA/ISOLD T MOVING EAST
ACROSS MN/IA INTO WESTERN WI. THIS WAS TAKING PLACE AHEAD OF A LOW
PRESSURE SYSTEM OVER THE PLAINS AND A WARM FRONT HANGING AROUND
THE I-80 CORRIDOR. LOOK FOR THIS BATCH OF SHRA/ISOLD T TO PUSH
EAST INTO CENTRAL WI BY NOON. OTHERWISE...LOOKING FOR THE WARM
FRONT TO MOVE UP TO NEAR THE MN/IA BORDER WITH KLSE/KRST TAF SITES
REMAINING NORTH OF THE BOUNDARY TODAY. THIS WILL KEEP MAINLY VFR
CLOUD COVER IN PLACE AS SHRA ACTIVITY TAPERS OFF BY 15-17Z. MAY
HAVE TO WATCH FOR SOME MVFR AT KRST. SHRA/T EXPECTED TO REDEVELOP
SOUTH OF THE TAF SITES LATER THIS AFTERNOON...THEN LASTING INTO
TONIGHT. SOUTHEAST WINDS OF 10-15KT TO SWING OUT OF THE
NORTH/NORTHEAST BY THIS EVENING AS THE FRONTAL BOUNDARY SAGS BACK
TO THE SOUTH OVERNIGHT. COOLING IN THE BOUNDARY LAYER NORTH OF
THIS FRONTAL BOUNDARY WILL ALLOW SOME MVFR CATEGORY CLOUDS TO
FORM AT THE TAF SITES THROUGH THE OVERNIGHT HOURS. HAVE BKN025-030
GOING RIGHT NOW...BUT WILL KEEP AN EYE ON FOR POSSIBLY LOWER CIGS
THAN THIS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...04
LONG TERM...04
AVIATION...DAS
Hazardous weather outlook, Apr 12, 5:32 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
532 AM CDT SAT APR 12 2014

IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053-131100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-WABASHA-
DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
532 AM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST TO CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS MAY BE SEEN THROUGH THIS MORNING.
LIGHTNING WOULD BE THE MAIN THREAT FROM THESE STORMS.

THUNDERSTORMS ARE THEN EXPECTED TO REDEVELOP LATER THIS AFTERNOON
AND CONTINUE INTO TONIGHT...MAINLY ALONG AND SOUTH OF INTERSTATE
90. SMALL HAIL...GUSTY WINDS...LIGHTNING AND LOCALLY HEAVY
RAINFALL ARE THE MAIN THREATS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER BOUT OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ON
SUNDAY. LOCALLY HEAVY RAINFALL WITH PONDING OF WATER AND WITHIN
BANK RIVER RISES WILL BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THIS WEEKEND.
HOWEVER...ANY RAINFALL REPORTS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ029-030-WIZ054-055-061-131100-
FAYETTE-CLAYTON-CRAWFORD-RICHLAND-GRANT-
532 AM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
AND SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS MAY BE SEEN THROUGH THIS MORNING.
LIGHTNING WOULD BE THE MAIN THREAT FROM THESE STORMS.

THUNDERSTORMS ARE THEN EXPECTED TO REDEVELOP LATER THIS AFTERNOON
AND CONTINUE INTO TONIGHT. THERE IS A CHANCE THAT SOME OF THESE
STORMS COULD BECOME SEVERE LATE THIS AFTERNOON INTO THIS EVENING
WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN THE MAIN
HAZARDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
ON SUNDAY. LOCALLY HEAVY RAINFALL WITH PONDING OF WATER AND WITHIN
BANK RIVER RISES WILL BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
RAINFALL REPORTS WOULD ALSO BE APPRECIATED THROUGH THE WEEKEND.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

DAS/04

In the hours before

Special weather statement, Apr 12, 8:42 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
842 AM CDT SAT APR 12 2014

MNZ095-121415-
FILLMORE-
842 AM CDT SAT APR 12 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FILLMORE
COUNTY...

AT 841 AM CDT...A STRONG THUNDERSTORM WAS OVER SPRING VALLEY...MOVING
NORTHEAST AT 65 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SPRING VALLEY...PRESTON...CHATFIELD...LANESBORO...WYKOFF...
FOUNTAIN...FILLMORE...WASHINGTON...PILOT MOUND...ARENDAHL...
CARIMONA...OSTRANDER...WHALAN...ETNA...FORESTVILLE STATE PARK...
ISINOURS...OLD BARN CAMPGROUND AND HAMILTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4384 9245 4384 9190 4371 9191 4357 9245
TIME...MOT...LOC 1341Z 246DEG 56KT 4371 9238

HALBACH
Special weather statement, Apr 12, 9:04 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
904 AM CDT SAT APR 12 2014

MNZ088-WIZ032-033-121430-
WINONA-BUFFALO-TREMPEALEAU-
904 AM CDT SAT APR 12 2014

...A STRONG THUNDERSTORM WILL AFFECT WINONA...SOUTHWESTERN
TREMPEALEAU...AND SOUTHEASTERN BUFFALO COUNTIES...

AT 902 AM CDT...A STRONG THUNDERSTORM WAS OVER ROLLINGSTONE...OR 8
MILES WEST OF WINONA...MOVING EAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  WINONA AROUND 910 AM CDT.
  TREMPEALEAU AND GALESVILLE AROUND 925 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE MISSISSIPPI RIVER
NEAR BUFFALO CITY...DODGE...LOCK AND DAM 5 AND  6...
WITOKA...WHITMAN...I 90 EXIT 252...MINNESOTA CITY...PERROT STATE
PARK AND BETHANY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4419 9201 4420 9186 4423 9189 4425 9189
      4430 9193 4429 9130 4406 9131 4401 9135
      4398 9132 4398 9142 4393 9137 4389 9205
TIME...MOT...LOC 1402Z 268DEG 50KT 4406 9182

HALBACH
Local storm report, Apr 12, 9:23 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
923 AM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     TSTM WND GST     GALESVILLE              44.08N 91.36W
04/12/2014  M45 MPH          TREMPEALEAU        WI   NWS EMPLOYEE

            ALSO PEA SIZED HAIL

&&

RODS
Local storm report, Apr 12, 9:25 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
925 AM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     HAIL             ROCHESTER               44.01N 92.48W
04/12/2014  M0.50 INCH       OLMSTED            MN   NWS EMPLOYEE

            1/4 TO 1/2 INCH HAIL COVERED THE GROUND. MAINLY WEST SIDE
            OF ROCHESTER. FEW BIGGER HAILSTONES.

&&

RODS
Local storm report, Apr 12, 9:35 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
935 AM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 AM     TSTM WND GST     2 WSW GALESVILLE        44.07N 91.39W
04/12/2014  M48 MPH          TREMPEALEAU        WI   NWS EMPLOYEE

&&

RODS
Local storm report, Apr 12, 9:37 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
937 AM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 AM     TSTM WND GST     4 NNW LA CROSSE         43.88N 91.26W
04/12/2014  M52 MPH          LA CROSSE          WI   AWOS

            MEASURED BY ASOS

&&

RODS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 9:12 AM CDTSevere Thunderstorm WarningARXBuffalo, Jackson, La Crosse, Monroe, Trempealeau48 min
Apr 12, 9:24 AM CDTSevere Thunderstorm WarningARXLa Crosse51 min
Apr 12, 9:54 AM CDTSevere Thunderstorm WarningARXBuffalo, Jackson, La Crosse, Trempealeau51 min
Apr 12, 10:28 AM CDTSevere Thunderstorm WarningARXMonroe32 min
Apr 12, 10:54 AM CDTRiver Flood WarningARXBuffalo6 days
Apr 12, 11:10 AM CDTAreal Flood AdvisoryARXLa Crosse3 hr
Apr 12, 12:46 PM CDTSevere Thunderstorm WarningARXAdams44 min
Apr 12, 1:35 PM CDTSevere Thunderstorm WarningARXAdams, Juneau55 min
Apr 12, 3:38 PM CDTSevere Thunderstorm WarningARXVernon52 min
Apr 12, 4:05 PM CDTSpecial Weather StatementARXAdams, Crawford, Grant, Juneau, Richland, Vernon70 min
Apr 12, 4:10 PM CDTSevere Thunderstorm WarningARXAdams, Juneau50 min
Apr 12, 4:14 PM CDTSevere Thunderstorm WarningARXCrawford46 min
Apr 12, 4:37 PM CDTSevere Thunderstorm WarningARXRichland, Vernon23 min
Apr 12, 6:07 PM CDTSpecial Weather StatementARXCrawford, Grant, Richland83 min
Apr 12, 6:46 PM CDTSpecial Weather StatementARXVernon44 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.